Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 302, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2015, 1:36 PM CDT for Lamar County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 1:36 PM CDT (18:36 UTC)
- Expired
- Jul 30, 2015, 2:03 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS54 KJAN 301836
SVRJAN
MSC073-301915-
/O.NEW.KJAN.SV.W.0302.150730T1836Z-150730T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...OR
9 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PINE RIDGE AROUND 140 PM CDT.
PURVIS AROUND 145 PM CDT.
LUMBERTON AND BAXTERVILLE AROUND 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3099 8948 3100 8948 3100 8950 3101 8950
3101 8953 3107 8966 3113 8965 3133 8950
3125 8935 3119 8935 3098 8943 3098 8947
TIME...MOT...LOC 1836Z 029DEG 18KT 3121 8947
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
021
WWUS54 KJAN 301848
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT THU JUL 30 2015
MSC073-301915-
/O.CON.KJAN.SV.W.0302.000000T0000Z-150730T1915Z/
LAMAR MS-
148 PM CDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHERN LAMAR COUNTY...
AT 147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...OR 13
MILES SOUTHWEST OF WEST HATTIESBURG...WAS MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PINE RIDGE AROUND 155 PM CDT.
BAXTERVILLE AROUND 205 PM CDT.
LUMBERTON AROUND 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3099 8948 3100 8948 3100 8950 3101 8950
3101 8953 3107 8966 3113 8965 3133 8950
3125 8935 3119 8935 3098 8943 3098 8947
TIME...MOT...LOC 1847Z 029DEG 18KT 3114 8949
HAIL...1.00IN
WIND...60MPH
$$
17876
WWUS54 KJAN 301903
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT THU JUL 30 2015
MSC073-301913-
/O.CAN.KJAN.SV.W.0302.000000T0000Z-150730T1915Z/
LAMAR MS-
203 PM CDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3099 8948 3100 8948 3100 8950 3101 8950
3101 8953 3107 8966 3113 8965 3133 8950
3125 8935 3119 8935 3098 8943 3098 8947
TIME...MOT...LOC 1901Z 029DEG 18KT 3107 8954
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:40 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 30, 9:40 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CDT THU JUL 30 2015
.UPDATE...
OVERALL FORECAST IS GENERALLY ON TRACK. SFC ANALYSIS INDICATES
FRONTAL BOUNDARY DRAPED ACROSS THE NORTHERN PORTIONS OF THE REGION.
EXPECT ALONG/S OF THE BOUNDARY TO WARM EFFICIENTLY AS COMPRESSIONAL
HEATING AND POOLING OF MOISTURE AID IN TEMPERATURES IN THE MID/UPPER
90S AND HEAT INDICES TO CLIMB ABOVE 105 DEGREES...WITH AREAS IN THE W
MS DELTA AND NE LA TO CLIMB BETWEEN 111-115 DEGREES. EXCESSIVE HEAT
WARNING FOR W MS/NE LA AND HEAT ADVISORY FOR MOST OF THE AREA WILL
CONTINUE UNTIL 7PM TONIGHT. HWO/GRAPHICS LOOK GOOD AND NPW IS SHIPPED
OUT.
ALSO AS THE S/WV ALOFT MOVES IN PER WATER VAPOR IMAGERY AND PW'S IN
REGIONAL 12Z SOUNDINGS ARE IN THE 1.7-2 INCH RANGE...HI-RES GUIDANCE
INCLUDING ARW/NMM AND SSEO INDICATE CONVECTION TO DEVELOP IN THE E/SE
MS. EXPECT MOST ACTIVITY TO DEVELOP MAINLY AFTER 16-17Z AND LASTING
THROUGH 23-01Z. DUE TO SOME INVERTED V SOUNDING...STEEP 850-700MB
LAPSE RATES AROUND 6-7 DEG C/KM...0-3KM LAPSE RATES AROUND 8-9 DEG C
AND VERTICAL TOTALS AROUND 27-29 DEG C...EXPECT MODERATE TO HIGH
INSTABILITY TO DEVELOP ACROSS THE AREA. WITH SOME NRLY FLOW ALOFT
AROUND 15-20KT ESPECIALLY IN E/SE MS...SOME STRONG/SEVERE STORMS
CAPABLE OF STRONG WINDS ARE POSSIBLE. TIMING IN GRAPHICS LOOKS GOOD
OVERALL BUT SOME STORMS COULD POSSIBLY LINGER PAST 6-7PM.
FOR FORECAST ELEMENTS...ADJUSTED CURRENT HOURLY TEMPS/DEWPOINTS TO
BLEND INTO PREVIOUS FORECAST AS IT SEEMS ON TRACK. REST LOOKS GOOD
OVERALL. REST OF THE PRODUCTS ARE SHIPPED OUT. /DC/
&&
.AVIATION...VFR CONDITIONS WILL EXIST WITH THE ONLY RESTRICTIONS
COMING FROM SCT TSRA. A FEW OF THE STRONGER STORMS COULD HAVE SOME
DAMAGING WINDS. WILL FOCUS THE TIMING OF THE VCTS IN THE 18-23Z
RANGE WITH BETTER POTENTIAL TO SEE THIS ACTIVITY ACROSS THE SOUTH
HALF. WINDS WILL BE N/NE TODAY WITH SOME GUSTS APPROACHING 20KTS.
/17/
&&
.PREV DISCUSSION... /ISSUED 407 AM CDT THU JUL 30 2015/
SHORT TERM...FOCUS AGAIN TODAY WILL BE THE OPPRESSIVE HEAT. WHILE
THERE WILL BE SOME STORMS AROUND DURING THE AFTERNOON...FEELING IS
THAT COVERAGE MAY BE LESS THAN PREV EXPECTED WHICH IS SUPPORTED BY
THE LATEST HI-RES TRENDS AS WELL AS THE NAM/GFS. AS FOR THE
HEAT...THE AREA WILL BE LOCATED JUST AHEAD OF A SFC FRONT AND IN THE
LOW LEVEL THERMAL AXIS. WHILE YESTERDAY OFFERED THE MOST OPTIMAL
ZONE TO REALLY HEAT UP...TODAY WILL BE QUITE GOOD...ESPECIALLY
ACROSS THE S HALF. MORE MID/UPPER 90S ARE EXPECTED FOR HIGHS. THE
DIFFERING FACTOR TODAY WILL BE THE REALLY HIGH DEW PTS. THESE WILL
HOLD IN THE MID/UPPER 70S AS MOISTURE POOLS AHEAD OF THE BOUNDARY.
THIS WILL SERVE TO SUPPORT HEAT INDICES BETWEEN 105-110 FOR NEARLY
ALL OF THE AREA WITH SOME LOCATIONS (MAINLY W-CENTRAL) EXCEEDING
110. DUE TO THIS...WILL ADD AN AREA OF THE CWA TO A EXCESSIVE HEAT
WARNING.
AS FOR STORMS...SFC BASED INSTABILITY WILL BE EXTREME TODAY WITH ALL
THE HIGH SFC DEW PTS. HOWEVER...LOWER LEVEL CONVERGENCE SEEMS TO BE
VERY LIMITED DESPITE THE SFC BOUNDARY PUSHING SOUTH.
ADDITIONALLY...THE MID LEVEL S/WV WILL BE SOUTH OF THE CWA AND THE
MID LEVELS WILL BE CHARACTERIZED BY MORE OF A FLAT RIDGE AXIS. THIS
WILL MAKE FOR A MORE HOSTILE CONVECTIVE ENVIRONMENT DESPITE A
CONDUCIVE THERMO ENVIRONMENT. DUE TO THIS...HAVE LOWER POPS FROM THE
PREV FORECAST...BUT THEY STILL REMAIN IN THE 30-40% RANGE FOR A GOOD
PORTION OF THE CWA (S HALF). DESPITE SOME OF THE PRO/CONS...ENOUGH
INGREDIENTS WILL LIKELY EXIST TO SUPPORT A FEW STRONG/SVR STORMS AND
WILL CONTINUE TO MENTION THE LIMITED THREAT FOR TODAY. TIMING WILL
MAINLY BE 2-6PM. LOOK FOR STORM ACTIVITY TO MOVE OFF TO THE SW.
DRIER AIR WILL FILTER INTO THE REGION TONIGHT AND SUPPORT COOLER
TEMPS FOR FRI MORNING AS WELL AS SAT MORNING. NEARLY ALL GUID IS
OFFERING LOWER DEWPTS THAN THE PREV RUNS WHICH WILL SUPPORT MORE OF
AN OPPORTUNITY TO COOL DURING THE OVERNIGHTS. DUE TO THIS...HAVE
LEANED MORE ON THE LATEST MOS OUTPUT WHICH AS MORE OF THE CWA IN THE
UPPER 60S FOR LOW WITH A FEW MID 60 READINGS. HIGHS ON FRI WILL
AGAIN BE WARM...BUT MORE IN THE 92-95 DEGREE RANGE WHICH IS SOME 5
DEGREES LESS THAN WHAT WE HAVE BEEN EXPERIENCING.
MOST OF TONIGHT AND ESPECIALLY FRI-FRI NGT WILL BE PRECIP FREE AS
DEEP LAYER DRY AIR MOVES IN. LOOK FOR VERY ANOMALOUS PWAT AIR WITH
VALUES OF 1.0 IN OR LESS BY FRI AFTERNOON/NIGHT. /CME/
LONG TERM...AT THE BEGINNING OF THE PERIOD...LIGHT MID LEVEL NW FLOW
REGIME WILL BE IN PLACE OVER THE REGION AS RIDGE HAS RETROGRADED AND
BROAD TROFFINESS MOVES THROUGH THE GREAT LAKES REGION. AT THE
SURFACE... MUCH LOWER DEWPOINTS IN THE 50S/60S WILL BE IN PLACE OVER
THE AREA FROM THE AIRMASS CHANGE THAT OCCURRED ON FRIDAY.
THE PATTERN LOOKS TO REMAIN ABOUT THE SAME THROUGH A GOOD CHUNK OF
THE EXTENDED TIMEFRAME. THE DRY AIR WILL CONTINUE TO BE REINFORCED
OVER THE AREA THROUGH TUESDAY AS LIGHT NORTHEASTERLY WINDS BRING DRY
SLUGS OF DRY AIR SOUTHWARD. WITH THE DRIER AIR IN PLACE...HOT
TEMPERATURES WILL BE MORE EASILY ATTAINED...BUT WITH IT BEING MORE OF
A DRY HEAT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN THE AIR TEMP.
A SLIGHT CHANCE OF CONVECTION WILL CONTINUE OVER THE FAR
SE...HOWEVER...IN BETTER LOW LEVEL MOISTURE CLOSER TO THE COAST.
ELSEWHERE DRY WEATHER WILL PREVAIL THROUGH TUESDAY/WEDNESDAY. /26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 71 94 69 / 34 10 0 0
MERIDIAN 95 69 93 66 / 42 10 1 0
VICKSBURG 99 70 95 66 / 29 6 0 0
HATTIESBURG 97 74 95 69 / 43 21 11 4
NATCHEZ 97 71 93 68 / 34 16 4 0
GREENVILLE 96 70 94 68 / 17 4 0 0
GREENWOOD 95 68 93 66 / 18 5 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ034>039-042>046-
048>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ040-
041-047.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ026.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
DC/17/CME/26Hazardous weather outlook, Jul 30, 5:26 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 526 AM CDT THU JUL 30 2015 ARZ074-075-MSZ034>036-311030- ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-HOLMES- 526 AM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...TODAY ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX VALUES OF 106 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ018-019-025>033-311030- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 526 AM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...LIMITED TIMING...TODAY LIMITED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX VALUES AROUND 105 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-MSZ040-041-311030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-ISSAQUENA-SHARKEY- 526 AM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...TODAY AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AS HEAT INDEX VALUES WILL PEAK BETWEEN 111 AND 115 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ037>039-042>046-048>066-072>074-311030- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 526 AM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...TODAY ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX VALUES OF 106 TO 110 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ016-023>026-MSZ047-311030- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN- 526 AM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...TODAY AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY WITH HEAT INDEX VALUES OF 111 TO 115 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 30, 12:40 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1240 PM CDT THU JUL 30 2015 MSZ064-072-301815- MARION MS-JEFFERSON DAVIS MS- 1240 PM CDT THU JUL 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MARION AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 115 PM CDT... AT 1240 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER SOCIETY HILL...OR 10 MILES NORTH OF COLUMBIA...MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SOCIETY HILL AROUND 1245 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3151 8992 3143 8973 3134 8976 3138 8996 TIME...MOT...LOC 1740Z 023DEG 7KT 3141 8986 17
Special weather statement, Jul 30, 1:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 104 PM CDT THU JUL 30 2015 LAZ015-023-301830- RICHLAND LA-FRANKLIN LA- 104 PM CDT THU JUL 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN AND CENTRAL RICHLAND PARISHES UNTIL 130 PM CDT... AT 104 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARCHIBALD...OR 7 MILES NORTHEAST OF MANGHAM...MOVING SOUTHWEST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ARCHIBALD AROUND 110 PM CDT. MANGHAM AROUND 115 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3247 9171 3238 9153 3216 9165 3225 9187 TIME...MOT...LOC 1804Z 029DEG 26KT 3236 9167 17
Special weather statement, Jul 30, 1:05 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT THU JUL 30 2015
LAZ008-015-016-301830-
RICHLAND LA-MADISON LA-WEST CARROLL LA-
105 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST CARROLL...
NORTHEASTERN RICHLAND AND NORTHWESTERN MADISON PARISHES UNTIL 130 PM
CDT...
AT 105 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WARDEN...OR 11 MILES EAST OF RAYVILLE...MOVING SOUTHWEST AT 30
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE AROUND 115 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3265 9159 3259 9144 3258 9145 3257 9143
3255 9144 3254 9144 3254 9139 3240 9148
3240 9149 3241 9148 3241 9158 3248 9172
TIME...MOT...LOC 1805Z 029DEG 26KT 3251 9156
17Special weather statement, Jul 30, 1:10 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT THU JUL 30 2015
MSZ061-062-301845-
LINCOLN MS-FRANKLIN MS-
110 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN AND
WESTERN LINCOLN COUNTIES UNTIL 145 PM CDT...
AT 110 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CASEYVILLE...OR 11 MILES WEST OF BROOKHAVEN...MOVING SOUTHWEST
AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WEST LINCOLN AROUND 120 PM CDT.
MCCALL CREEK AROUND 125 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3154 9085 3161 9078 3161 9074 3165 9074
3170 9069 3170 9063 3163 9049 3141 9061
TIME...MOT...LOC 1810Z 029DEG 26KT 3162 9063
17Special weather statement, Jul 30, 1:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CDT THU JUL 30 2015
MSZ073-301900-
LAMAR MS-
123 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMAR COUNTY UNTIL 200
PM CDT...
AT 123 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PURVIS...OR 7 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING
SOUTHWEST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PURVIS AND PINE RIDGE AROUND 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3113 8966 3117 8966 3134 8950 3126 8935
3119 8935 3101 8943
TIME...MOT...LOC 1823Z 029DEG 26KT 3123 8946
17Special weather statement, Jul 30, 1:24 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT THU JUL 30 2015
MSZ072-301900-
MARION MS-
124 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARION COUNTY UNTIL
200 PM CDT...
AT 124 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KOKOMO...MOVING SOUTHWEST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MARION
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3107 8984 3107 8992 3109 8993 3111 8993
3111 8994 3113 8994 3113 9001 3117 9001
3118 9003 3121 9003 3129 8995 3120 8977
3100 8983 3100 8984
TIME...MOT...LOC 1824Z 029DEG 26KT 3118 8991
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:04 AM CDT | Excessive Heat Warning | JAN | Issaquena, Sharkey, Warren | 15 hr |
| Jul 30, 12:40 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 35 min |
| Jul 30, 1:10 PM CDT | Special Weather Statement | JAN | Lincoln | 35 min |
| Jul 30, 1:23 PM CDT | Special Weather Statement | JAN | Lamar | 37 min |
| Jul 30, 1:24 PM CDT | Special Weather Statement | JAN | Marion | 36 min |
| Jul 30, 1:31 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 15 min |
| Jul 30, 1:57 PM CDT | Special Weather Statement | JAN | Jasper | 33 min |
| Jul 30, 2:01 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Jul 30, 2:24 PM CDT | Special Weather Statement | JAN | Lincoln | 36 min |
| Jul 30, 2:36 PM CDT | Special Weather Statement | JAN | Lawrence | 24 min |
| Jul 30, 3:12 PM CDT | Special Weather Statement | JAN | Lamar | 33 min |
| Jul 30, 3:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 47 min |
| Jul 30, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 31 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
| Jul 30, 3:54 PM CDT | Special Weather Statement | JAN | Lawrence | 36 min |
| Jul 30, 3:57 PM CDT | Special Weather Statement | JAN | Marion | 33 min |
| Jul 30, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 33 min |
| Jul 30, 4:08 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 37 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Jul 30, 4:13 PM CDT | Special Weather Statement | JAN | Adams | 47 min |
| Jul 30, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 43 min |
| Jul 30, 4:27 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Jul 30, 4:30 PM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Jul 30, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 66 min |
| Jul 30, 4:49 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Jul 30, 4:54 PM CDT | Special Weather Statement | JAN | Simpson | 51 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 20 min |
| Jul 30, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 23 min |
| Jul 30, 5:18 PM CDT | Special Weather Statement | JAN | Copiah | 42 min |
| Jul 30, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 20 min |
| Jul 30, 5:31 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Jul 30, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 40 min |
| Jul 30, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 38 min |
| Jul 30, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.